MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 23mm 11060a valve was explanted after an implant duration of 1 day due to unknown reason.The explanted valve was replaced with a 23mm 11060a valve.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 23mm 11060a valve, implanted in aortic position, was explanted after an implant duration of 1 day due to valve dehiscence and bleeding secondary to disruption of part of the bovine pericardial patch in the lvot.The explanted valve was replaced with a 23mm 11060a valve.Per medical records, 7 months earlier, the patient underwent cabg x1, avr, and aortic root replacement with a 23mm 11060 valved conduit for streptococcus mitis endocarditis [2022-13346-02].Recently, the patient presented for back pain and found to have type a aortic dissection and underwent emergent redo avr and conduit replacement.On pod#1, the patient was brought back to the or for mediastinal washout.A mediastinal clot was removed and drains were replaced.Upon closing the chest, a fresh blood was noted coming from the aortic root.It was found that the is a partial disruption of the bovine pericardial patch at the lvot causing dehiscence of the valved conduit.The implanted valve and conduit were explanted, pericardial patch was repaired, and a new 23mm 11060 valved conduit was implanted in replacement.The patient was coagulopathic and was transferred to the icu with an open packed chest.The patient was discharged on pod# 10 in hemodynamically stable condition.
 
Additional Manufacturer Narrative
Valve dehiscence may occur early or late.When it occurs in the early post-operative period, it is typically a result of an inadequate prosthetic valve implantation in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of disease.Valve dehiscence is not a malfunction of the device.Reports of device issues (e.G., damage) related to patient and/or procedural factors without evidence or allegation of malfunction do not require engineering evaluation.The most likely cause is procedural factors, including a disruption of part of the bovine pericardial patch in the lvot (per the medical records, there was necrotic tissue subjacent to the patch and the most distal portion of the patch had separated at the level of aortic annulus where the adjacent annulus was disrupted.).The root cause of this event was determined to be due to procedure related factors.The subject device is not available for evaluation, as it was discarded.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspection prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.H10: additional manufacturer narrative: updated sections: d4 (expiration date), h4, and h6 (component code, impact code, clinical code, device code, type of investigation, investigation finding, and investigation conclusion).

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 90264
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502371
MDR Report Key15230471
Report Number2015691-2022-07335
Device Sequence Number15025877
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)240315
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model Number11060A
Device Catalogue Number11060A23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age33 YR
Patient SexMale